Pacific Journal of Mathematics

Codimension two isometric immersions between Euclidean spaces.

Lee Whitt

Article information

Pacific J. Math., Volume 119, Number 2 (1985), 481-487.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C42: Immersions (minimal, prescribed curvature, tight, etc.) [See also 49Q05, 49Q10, 53A10, 57R40, 57R42]
Secondary: 53A07: Higher-dimensional and -codimensional surfaces in Euclidean n-space


Whitt, Lee. Codimension two isometric immersions between Euclidean spaces. Pacific J. Math. 119 (1985), no. 2, 481--487.

Export citation


  • [1] P. Hartman, On the isometric immersions in Euclideanspace of manifolds with nonnega- tivesectional curvature II, Trans. Amer. Math. Soc, 147 (1970), 529-540.
  • [2] P. Hartman and L. Nirenberg, On spherical image maps whoseJacobians do not change signs,Amer. J. Math.,81 (1959), 901-920.
  • [3] W. S. Massey, Surfaces of Gaussian curvature zero in Euclidean space, Tohoku Math. J., 14 (1962), 73-79.
  • [4] A. V. Pogorelov, Extensions of the theorem of Gauss on spherical representations to the case of surfaces of bounded extrinsic curvature, Dokl. Akad. Nauk SSSR (N.S.), 111 (1956), 945-947.
  • [5] J. J. Stoker, Developable surfaces in the large,Comm. Pure and Applied Math., XV, no. 3, (1961), 627-635.
  • [6] R. Szczarba, On existence and rigidity of isometric immersions, Bull. Amer. Math. Soc, 75 (1969), 783-787.
  • [7] L. Whitt, Isometric homotopy and codimension two isometric immersions of then-sphere into Euclidean space,J. Differential Geom., 14 (1979), 295-302.